Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 98, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 11, 2015, 7:54 PM CDT for 4 counties in Missouri. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2015, 7:54 PM CDT (00:54 UTC)
- Expired
- Jun 11, 2015, 8:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 178 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:38 PM CDT | TSTM WND GST 60 | Kirksville, MO | 55 MPH SUSTAINED, FEW GUSTS TO 60 MPH WITH 2 - 4 LIMBS DOWN. |
| Jun 11, 8:52 PM CDT | TSTM WND DMG | Kirksville, MO | TREE DOWN BLOCKING STREET IN TOWN...LOCATION UNKNOWN. NUMEROUS TREE LIMBS BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
027
WUUS53 KEAX 120054
SVREAX
MOC001-171-197-211-120145-
/O.NEW.KEAX.SV.W.0098.150612T0054Z-150612T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
754 PM CDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAIR COUNTY IN NORTHEAST MISSOURI...
EASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
SCHUYLER COUNTY IN NORTHEAST MISSOURI...
EASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 845 PM CDT
* AT 752 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF UNIONVILLE TO 5 MILES NORTH OF
BROWNING...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LANCASTER...KIRKSVILLE...GREEN CITY...NOVINGER...QUEEN CITY...
GREENTOP...DOWNING...BRASHEAR...GREEN CASTLE...LIVONIA...
WORTHINGTON...GLENWOOD...MILLARD...KIRKSVILLE REGIONAL AND GIBBS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4060 9234 4004 9234 4004 9266 4009 9319
4019 9315 4018 9306 4059 9296 4060 9240
TIME...MOT...LOC 0054Z 279DEG 32KT 4056 9296 4011 9311
HAIL...0.75IN
WIND...60MPH
$$
LAFLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:26 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 11, 6:26 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 626 PM CDT Thu Jun 11 2015 .DISCUSSION... Issued at 203 PM CDT THU JUN 11 2015 An active afternoon and evening is starting to shape up for strong to severe thunderstorms that should affect most of the area. At this time we have a tornado watch out until 02z where supercells are expected to develop ahead of a surface low and along a warm front across our far northwestern counties. Shear and instability parameters favor very large hail and a possible tornado or two. The surface low should track across southern IA this evening with an attended cold front moving into the CWA from the northwest. Additional storms are anticipated to develop along the cold front and those too are expected to be strong to severe. Would not be surprised to see a severe watch issued to handle those storms. Latest NPW, especially the HRRR, bring the line of storms into the KC Metro area between 6 to 9 pm. Large hail, strong wind gusts, and locally heavy rain will be the concerns with the line. Also, we have many of our northern counties under a flash flood watch through 12z tomorrow given the saturated soils and the expected convection. Lastly a portion of a MCS may work in from the southwest very late tonight along and north of the cold front. At this time, if the MCS develops, our southeast counties would get brushed by it. The rest of the forecast period will remain unsettled and on the wet side of things as multiple disturbances track across the region. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 617 PM CDT THU JUN 11 2015 VFR conditions at the terminals will give way to MVFR and possibly IFR conditions this evening as a modest front and associated thunderstorms moves through. Latest TEMPO groups in the TAFs highlight the best timing for the storms, though vicinity activity might bubble up ahead of and behind the timed front. Gusty surface winds will veer to the southwest and finally the northwest behind the front late tonight as they bring in MVFR clouds. Confidence in the height of the cloud deck and how long it will hang around though is low. Otherwise, threat of storms Friday afternoon is sufficiently scattered enough that we have left any mention out of the terminals for now. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH through Friday morning FOR KSZ102. MO...FLASH FLOOD WATCH through Friday morning FOR MOZ001>008-011>017. && DISCUSSION...Pietrycha AVIATION...Cutter
Hazardous weather outlook, Jun 11, 5:35 AM CDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 535 AM CDT THU JUN 11 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 535 AM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS LATER TODAY ARE EXPECTED TO REDEVELOP WITH STRONG TO SEVERE STORMS POSSIBLE. THE PRIMARY HAZARDS WITH THE STRONGEST STORMS WILL BE MODERATE TO HEAVY RAINFALL...CAUSING LOCALIZED FLOODING CONCERNS...GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND A SLIGHT RISK FOR TORNADO DEVELOPMENT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MULTIPLE ROUNDS OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH NEXT WEEK WITH MODERATE TO HEAVY RAINFALL VERY POSSIBLE OVER THE WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 11, 6:03 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG GRANT CITY 40.49N 94.41W
06/11/2015 WORTH MO LAW ENFORCEMENT
MULTIPLE TREE LIMBS OF 3 TO 4 INCHES IN DIAMETER DOWN
ACROSS CITY. POWER OUT ACROSS PORTIONS OF CITY.
&&
PMURRAYLocal storm report, Jun 11, 6:16 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
616 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST HATFIELD 40.53N 94.15W
06/11/2015 E60 MPH HARRISON MO PUBLIC
&&
LAFLINLocal storm report, Jun 11, 6:37 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG 5 ENE OREGON 40.00N 95.06W
06/11/2015 HOLT MO LAW ENFORCEMENT
NUMEROUS ACCIDENTS AND OVERTURNED TRACTOR TRAILER ALONG
INTERSTATE 29. TIME AND LOCATION ESTIMATED.
&&
PMURRAYLocal storm report, Jun 11, 6:45 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL FILLMORE 40.03N 94.97W
06/11/2015 E0.75 INCH ANDREW MO 911 CALL CENTER
TIME ESTIMATED BY RADAR.
&&
PMURRAYLocal storm report, Jun 11, 7:19 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
719 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL MERCER 40.51N 93.53W
06/11/2015 E0.88 INCH MERCER MO EMERGENCY MNGR
0705 PM TSTM WND DMG 3 S PRINCETON 40.35N 93.59W
06/11/2015 MERCER MO EMERGENCY MNGR
POWER OUTAGES
&&
LAFLINLocal storm report, Jun 11, 7:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND GST WEATHERBY 39.91N 94.24W
06/11/2015 E0 MPH DEKALB MO PUBLIC
60 MPH WINDS REPORTED AT WEATHERBY.
&&
AEPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:11 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 2 more | 6 hr |
| Jun 11, 7:14 PM CDT | Flash Flood Warning | EAX | Adair, Grundy, Harrison, Mercer, Putnam, Schuyler and 1 more | 6 hr |
| Jun 11, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb | 43 min |
| Jun 11, 7:24 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 36 min |
| Jun 11, 7:32 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 43 min |
| Jun 11, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb, Grundy, Livingston | 48 min |
| Jun 11, 8:22 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Sullivan | 38 min |
| Jun 11, 8:34 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 41 min |
| Jun 11, 8:40 PM CDT | Areal Flood Advisory | EAX | Buchanan, Platte | 4 hr |
| Jun 11, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon, Schuyler | 50 min |
| Jun 11, 8:49 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb, Platte | 41 min |
| Jun 11, 9:22 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Livingston | 38 min |
| Jun 11, 9:25 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 29 min |
| Jun 11, 9:34 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 55 hr |
| Jun 11, 9:52 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston | 38 min |
| Jun 11, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston, Sullivan | 14 min |
| Jun 11, 10:20 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Livingston, Macon | 40 min |
| Jun 11, 10:28 PM CDT | Flash Flood Warning | EAX | Andrew, Holt | 3 hr |
| Jun 11, 10:50 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 30 min |
| Jun 11, 10:51 PM CDT | Areal Flood Warning | EAX | Atchison, Holt, Nodaway | 7 hr |
| Jun 11, 11:29 PM CDT | Areal Flood Warning | EAX | Adair, Caldwell, Chariton, Daviess, Grundy, Linn and 3 more | 6 hr |
| Jun 12, 12:42 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Holt, Nodaway | 10 hr |
| Jun 12, 1:09 AM CDT | Special Weather Statement | EAX | Sullivan | 36 min |
| Jun 12, 8:36 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 56 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.